Translator Disclaimer
April 2004 The efficiency of the estimators of the parameters in GARCH processes
István Berkes, Lajos Horváth
Author Affiliations +
Ann. Statist. 32(2): 633-655 (April 2004). DOI: 10.1214/009053604000000120

Abstract

We propose a class of estimators for the parameters of a GARCH(p,q) sequence. We show that our estimators are consistent and asymptotically normal under mild conditions. The quasi-maximum likelihood and the likelihood estimators are discussed in detail. We show that the maximum likelihood estimator is optimal. If the tail of the distribution of the innovations is polynomial, even a quasi-maximum likelihood estimator based on exponential density performs better than the standard normal density-based quasi-likelihood estimator of Lee and Hansen and Lumsdaine.

Citation

Download Citation

István Berkes. Lajos Horváth. "The efficiency of the estimators of the parameters in GARCH processes." Ann. Statist. 32 (2) 633 - 655, April 2004. https://doi.org/10.1214/009053604000000120

Information

Published: April 2004
First available in Project Euclid: 28 April 2004

zbMATH: 1048.62082
MathSciNet: MR2060172
Digital Object Identifier: 10.1214/009053604000000120

Subjects:
Primary: 62F12
Secondary: 62M10

Rights: Copyright © 2004 Institute of Mathematical Statistics

JOURNAL ARTICLE
23 PAGES


SHARE
Vol.32 • No. 2 • April 2004
Back to Top